News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Sore Breasts and Bloating


 CiaoBella3 - Mon Sep 21, 2009 12:24 am

For about the last 5 to 6 days my breasts have been sore and a little swollen and I have had bloating in my stomach. I have been on tri sprintec birth control pills for a little over a year, but have also been taking tetracycline antibiotics for acne perscribed by my dermatologist for about 7 to 8 months. I've heard that antibiotics can decrease the effectiveness of birth control, but my dermatologist assured me that the tetracyclines wouldnt effect the birth control much if at all. Also, every time my boyfriend and I have had sex he has worn a condom. My period is due to come in 2 to 3 days, but is it possible that I could be pregnant?
 Debbie Miller, RN - Fri Sep 25, 2009 9:47 pm

User avatar Hello,
I would be VERY surprised if you were pregnant with condom and birth control pill use. The antibiotics you are taking would not reduce the effectiveness of the pill. Rifampin is the only antibiotic which has been shown to actually have this effect and it is rarely used (mostly for TB). It would come with a strong warning. At one time they thought other antibiotics might also have this effect, based on the experience with Rifampin, but it has pretty clearly been shown that the fear was unfounded.

Don't worry.

Best wishes.
 miss real - Tue Nov 10, 2009 6:42 pm

I am also having breast tenderness and bloating but I'm not on BC. I had a tubal almost 12 years ago, just had my period last week, but for the last four days, my breast have been very tender and my stomach is bloated by the end of the day. I am worried I might be pregnant but I am also wondering if the epidural steroid injections I have gotten in the past month have anything to do with the pain in my breast. Is this possible??

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here